How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31333
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I started using contraceptive pills 3 days before I should

Resolved Question:

I started using contraceptive pills 3 days before I should have started to menstruate to skip one month. On day 4, I started menstruating in any case, so I stopped taking the pills. I menstruated for 9 days instead of 6 as normally. I am now on day 32 and have not started menstruating again. I did a pregnancy test yesterday and it was negative. What can the reason be that I have not started again?
Submitted: 4 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 4 years ago.

Use of the contraceptive pills cause hormonal aberration. Contraceptives are hormones and they can change the rhythm of internal hormones. Thus the delay in the period. Thus, apart from pregnancy, there are other causes of missed or delayed periods also;

1) Ovarian hormone dysfunctions

2) Thyroid hormone abnormalities

3) Stress, anxiety, emotional disorders

4) Sudden weight loss or gain

5) Excessive physical activity

6) Hyperprolactinemia

Read the resource under the heading secondary amenorrhea;

Please feel free for your follow up questions.

Dr. Arun

Dr. Arun Phophalia and 2 other Health Specialists are ready to help you